byetta 1st shot

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

VegasHill
Regular Member


Date Joined Jun 2006
Total Posts : 23
   Posted 7/1/2006 3:33 PM (GMT -7)   
ok...so i survived the 1st shot...but i got REALLY REALLY jittery about 1 hour or so after...it was so bad i just got into bed and forced myself to sleep...what can i do for these jitters? if it is likw this for a while (first month or so) how am i supposed to function? like in school or driving? It was that bad!
hilary
Hilary
 
 
"The dirtiest book of all is the expurgated book"
         -Walt Whitman


desertdiabetic
Regular Member


Date Joined Dec 2005
Total Posts : 115
   Posted 7/1/2006 5:29 PM (GMT -7)   
I saw your post earlier and didn't respond. I have nothing useful to tell you. It is a "haven't been there, haven't done that" situation. I feel for the bad time you are having, but I don't know what can be done. I have heard that these side effects are typical and don't last that long. "That long" is really relative, isn't it. You are right in being concerned about things like driving, we all have life to live and have to continue doing it. Hopefully, someone here will have s ome trick or clue what to do for you.

Hang in there....
type 2 - dx 12/04
metformin 500mg 3x - avandia 2mg 2x


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 7/2/2006 9:55 AM (GMT -7)   
Hi Hilary,
 
Lets try to keep all the "BYETTA" posts under the thread already established for Byetta.  Now about your problem. Those side effects are NOT TYPICAL. However they are classic hypoglycemia symptoms and the manufacturer warns that you can suffer hypoglycemia and this can happen even with a first shot.  You need to take your blood sugar reading when that happens to make sure that the Byetta isn't pushing you too low. 
 
Also be aware that if you're blood sugar has been running high for some time, and Im guessing from your posts that it has, even a sudden drop into the 70 or 80 range can intially give you the symptoms of hypoglycemia (low blood sugar).  Shivers, nervousness, feeling cold, sleepiness, etc.
 
So when it happens again, take your blood sugar reading.  If its in the normal range, the feeling should pass in a little bit.  But if your BS is in the 60's or lower, drink a coke or an orange juice to bring  your BS back up in short order!  And THEN talk to your doctor about the BYETTA pushing you so low.  Hope this helps.
 
scool  Warren


It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.

Post Edited (Warren) : 7/2/2006 6:49:50 PM (GMT-6)


desertdiabetic
Regular Member


Date Joined Dec 2005
Total Posts : 115
   Posted 7/2/2006 2:34 PM (GMT -7)   
Hilary - you have only been doing this one day, well, more by now. Feeling Jittery is one o one of the reported side effects, surely not as often as nausea. Byetta is know for the high percent of people that suffer from fausea, therre are other side effrects.

You should not go hypoglycemic, that is another feature of Byetta - if you are then it should be discussed with your doctor, as Warren just said.
type 2 - dx 12/04
metformin 500mg 3x - avandia 2mg 2x


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 7/2/2006 4:58 PM (GMT -7)   
Hilary,
 
Im sorry but DesertDiabetic is NOT a byetta user; I am.  I want to tell you it is EXTREMLY easy to go hypoglycemic! If you take any meds OTHER than Byetta, it is very easy to have those meds in conjunction push you into some seriously low numbers.  Until I got my doseage right I hit low 50's a number of times and low sixties on a regular basis.  This is not good as you can imagine.  Feeling "jittery" after a Byetta shot is a HUGE clue that you are going "low" with your blood sugar. Dizziness, the jittery feeling and sometimes cold or sleepiness are all warning signs to test your blood sugar. No if ands or butts.  Do not simply write it off as a side effect as this is a really powerful drug.
 
scool  Warren
It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.


VegasHill
Regular Member


Date Joined Jun 2006
Total Posts : 23
   Posted 7/2/2006 6:19 PM (GMT -7)   
Warren..
Thank you for your info! It does help alot! I do have a question tho...could the dizziness last all day? Or can it? I have been dizzy all day...dizzy in my eyes...if that makes sense...it is very uncomfortable...I have not had the serious shakes/jitters since the 1st shot..thank god...
hilary
Hilary
 
 
"The dirtiest book of all is the expurgated book"
         -Walt Whitman


Warren
Veteran Member


Date Joined Oct 2005
Total Posts : 534
   Posted 7/3/2006 7:04 AM (GMT -7)   

Hi Hilary,

Ok, Byetta lists a whole bunch of side effects.  We all know the major most common side effect is nausea.  The other side effects listed are that jittery feeling you had, dizziness, headache and acid stomach.  Typically the dizziness and the jittery feeling is most often caused by hypoglycemia, which the manufacturer warns us about in no uncertain terms. Sometimes it is caused as I mentioned by such a sudden and percipetious drop in blood sugar that it simulates the symptoms of hypoglycemia.  Now, with the dizziness lasting most of the day, that could be low blood sugar or it might be a specific reaction to the drug, as this drug puts your body through some awesome changes in a very short period of time.  If you consider how really tiny a 10mcg dose is, its so little you can't even get it in a regular insulin syringe yet it does all these things within a few minutes to your body (literally 10-15 mins).  Thats pretty powerful. So its not out of the question that as its working on your endocrine system, that there is some vaso activity happening that causes your dizziness and possibly a subsequent headache.

The upshot of all this is, you have to test your blood sugar when any of this happens to see where you are. Your body is telling you something out of the ordinary is happening and you have to take that clue and find out whether its something to be concerned about or something to ignore and let it pass. 

Last night I went out to dinner, had a steak sandwich with fries, a forkfull of awesome chocolate cake, a couple of hours later, a few sugar free cookies and a handfull of cashews.  I took a full dose of the oral meds with my byetta shot cause of all the extra carbs I was eating vs the half dose I normally take. (ate lottsa french fries and pure sugar with the cake).  Well, that was a mistake, two hours later I was jittery and shaking and feeling dizzy.  I did a finger stick and my BS was 50.  Well, I definately learned a lesson on the oral meds, but the point here is that you have to do the finger stick to see what those feelings are telling you. Come'on, its just a tiny finger stick and it doesn't really hurt, just do it!!

scool Warren


It's not that some people have willpower and some don't. It's that some people are ready to change and others are not. - James Gordon, M.D.
What some call health, if purchased by perpetual anxiety about diet, isn't much better than tedious disease. - George Dennison Prentice

I can only please one person per day, today is not your day...tomorrow doesn't look good either.

Post Edited (Warren) : 7/3/2006 6:09:58 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 11:35 AM (GMT -7)
There are a total of 2,732,616 posts in 301,038 threads.
View Active Threads


Who's Online
This forum has 151196 registered members. Please welcome our newest member, RAmiddleage55.
272 Guest(s), 9 Registered Member(s) are currently online.  Details
Lyme Yes or No ?, Psilociraptor, 81GyGuy, Gemlin, 142, Fairwind, BKelly, Islandclub1, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer